Alert archive / Illinois / Special Weather Statements in 2020

Special Weather Statement, NWS Lincoln, IL

July 21, 20204 counties in Illinois

NWS Lincoln, IL issued this special weather statement at Jul 21, 2020, 8:49 PM CDT for 4 counties in Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2020, 8:49 PM CDT (01:49 UTC)
Expired
Jul 21, 2020, 9:30 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL

Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WWUS83 KILX 220149
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
849 PM CDT Tue Jul 21 2020
 
ILZ063-067-068-071>073-220230-
Clay-Richland-Jasper-Lawrence-Clark-Crawford-
849 PM CDT Tue Jul 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...CRAWFORD...JASPER...
SOUTHEASTERN CLARK...RICHLAND AND SOUTHEASTERN CLAY COUNTIES UNTIL
930 PM CDT...

At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near
Noble, or 8 miles west of Olney, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Vincennes, Olney, Robinson, Lawrenceville, Newton, Sumner, Oblong,
Palestine, Clay City, St. Francisville, Noble, Hutsonville, Flat
Rock, Ste. Marie, Willow Hill, Parkersburg, Claremont, Calhoun,
Wheeler and Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3860 8816 3860 8836 3913 8833 3917 8762
      3915 8765 3912 8763 3911 8765 3906 8757
      3899 8758 3896 8751 3890 8752 3889 8754
      3886 8755 3879 8750 3869 8752 3864 8762
      3859 8761 3859 8764 3857 8765 3857 8814
TIME...MOT...LOC 0149Z 264DEG 27KT 3875 8823 

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 6:55 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 21, 6:55 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
655 PM CDT Tue Jul 21 2020

.SYNOPSIS...
Issued at 330 PM CDT Tue Jul 21 2020

Scattered showers and thunderstorms will continue to be possible
each day this week. However, there will be plenty of dry hours
each day. Temperatures generally in the mid to upper 80s are
expected through Friday, then lower 90s return over the weekend
into early next week as hot and humid conditions prevail.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 330 PM CDT Tue Jul 21 2020

A stationary front positioned across central IL roughly from SW to
NE will be the focus for storm development the rest of the
afternoon and evening. An MCV exciting NE MO will enhance storm
development in an air mass that has recovered from earlier storms.
Several hours of sunshine have boosted MLCAPEs into the 2500-3500
J/kg range, especially south of I-72. A 72 mph wind gust was
measured upstream in Pittsfield, indicated the downburst potential
of this system. Have gone with Likely PoPs through the evening
across a majority of the CWA, as a consensus of the CAMs are
showing additional storm development early this evening just east
of the IL River. That complex should progress southeastward into
the overnight hours, lingering in our SE counties after midnight.

A lull in the storms is expected for the early morning hours over
a majority of the CWA. Storm development on Wed will be triggered
by the arrival of a cold front from the NW, with the front
reaching a line from Rushville to Champaign by 6 pm. Have
continued with an increasing chance PoP coverage Wed afternoon as
a result.

Lows tonight will be in the low 70s, with muggy dewpoint
depressions of zero to 2 degrees. Can not rule out some locally
dense fog if any clearing can manage to develop in areas that pick
up rain.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 330 PM CDT Tue Jul 21 2020

The cold front will continue to progress southward Wed night,
keeping storm chances going in the southern counties. The front
stalls on Thursday morning across our central CWA before
continuing southward. Therefore, high chance PoPs were
concentrated south of I-72 Thursday along and ahead of the front.

The front then returns north as a warm front on Friday, keeping a
threat of storms in our entire area. That FROPA will trigger a
warming trend that will result in high temps climbing into the
lower 90s this weekend. Heat index readings are projected to climb
near or just above 105F across central IL, which would trigger a
Heat Advisory if that forecast holds. Storm chances would be
suppressed by a capping layer aloft and subsident forcing under
high pressure. No obvious trigger for storms is expected until a
cold front arrive next week Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 655 PM CDT Tue Jul 21 2020

The bulk of the strong storms have generally progressed to the
east of the TAF sites. CMI is closest to the ongoing convection.
CAMs are pointing toward minor redevelopment of mainly showers
this evening across the southeast half of central Illinois.

Thunder potential will be present overnight, but confidence on
timing is quite low. Did include a tempo for possible storms in
DEC and CMI for later this eve, based on CAM coverage during that
time. Otherwise, spotty showers the rest of the evening should
taper off after midnight.

Forecast soundings are pointing toward stratus clouds lowering to
IFR at all terminal sites. While ceilings may prevail at low MVFR
later tonight, have included a couple hours of IFR clouds around
sunrise.

Ceilings should steadily improved Wednesday morning, with VFR
conditions becoming widespread by mid-day.

A cold frontal passage will trigger a wind shift from S-SE to the
West Wednesday sunrise. Prevailing wind speeds should remain
below 10kt.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Shimon
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...Shimon
Hazardous weather outlook, Jul 21, 3:50 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
350 PM CDT Tue Jul 21 2020

ILZ027>031-036>038-040>057-061>063-222100-
Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-
Edgar-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-
Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-
Tazewell-Vermilion-Woodford-
350 PM CDT Tue Jul 21 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected this evening, before
diminishing after midnight. Some of the storms may become severe.
Damaging winds are the main concern, although an isolated tornado
cannot be ruled out. There is also potential for flooding from the
stronger storms.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Scattered thunderstorms will remain a concern through Friday. At
this time, severe weather is not anticipated.

Hot and humid conditions will return this weekend, with the heat
index reaching 100 to 105 degrees Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. The most likely time frame is
through 5 pm west of I-55, and through 8 pm east of I-55. Please
relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

ILZ066>068-071>073-222100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
350 PM CDT Tue Jul 21 2020

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected this evening, before
diminishing later tonight. A few of these storms may be strong to
briefly severe, with damaging winds the main concern. There is
also potential for flooding from the stronger storms.

Minor flooding on the Little Wabash River near Clay City, while
the Embarras River near Lawrenceville is expected to stay just
below flood stage.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Scattered thunderstorms will remain a concern through Friday. The
storms on Wednesday may be strong to briefly severe. The severe
weather potential for Thursday and Friday is uncertain at this
time.

Hot and humid conditions will return this weekend, with the heat
index reaching 100 to 105 degrees Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, mainly this evening. Please
relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

Shimon

In the hours before

Local storm report, Jul 21, 7:52 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
752 PM CDT TUE JUL 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       HANNA CITY              40.69N 89.79W
07/21/2020  M3.70 INCH       PEORIA             IL   PUBLIC

            12 HOUR RAINFALL TOTAL. REPORT RECEIVED VIA TWITTER.

&&

SHIMON
Local storm report, Jul 21, 8:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
806 PM CDT TUE JUL 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       TUSCOLA                 39.80N 88.28W
07/21/2020  M1.84 INCH       DOUGLAS            IL   CO-OP OBSERVER

            LIGHT RAIN STILL OCCURRING.

0545 PM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
07/21/2020  M1.70 INCH       MORGAN             IL   MESONET

            0.50 INCHES THIS MORNING, 1.20 INCHES THIS AFTERNOON.

0745 PM     HEAVY RAIN       2 ENE URBANA            40.12N 88.17W
07/21/2020  M1.05 INCH       CHAMPAIGN          IL   MESONET

            0.62 THIS MORNING WITH 0.43 THIS EVENING.

0500 PM     HEAVY RAIN       5 W SPRINGFIELD         39.80N 89.74W
07/21/2020  M1.35 INCH       SANGAMON           IL   MESONET

0400 PM     HEAVY RAIN       2 SW PEORIA             40.72N 89.64W
07/21/2020  M1.55 INCH       PEORIA             IL   MESONET

1130 AM     HEAVY RAIN       ASTORIA                 40.23N 90.36W
07/21/2020  M1.60 INCH       FULTON             IL   MESONET

            24 HOUR TOTAL.

&&

SBAKER
Local storm report, Jul 21, 8:13 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
813 PM CDT TUE JUL 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND GST     SEYMOUR                 40.10N 88.42W
07/21/2020  E50.00 MPH       CHAMPAIGN          IL   TRAINED SPOTTER

1130 AM     TSTM WND DMG     SE THOMASBORO           40.24N 88.19W
07/21/2020                   CHAMPAIGN          IL   EMERGENCY MNGR

            MULTIPLE STRUCTURES DAMAGED

1130 AM     HEAVY RAIN       ASTORIA                 40.23N 90.36W
07/21/2020  M1.60 INCH       FULTON             IL   MESONET

            24 HOUR TOTAL.

1134 AM     TSTM WND DMG     THOMASBORO              40.24N 88.19W
07/21/2020                   CHAMPAIGN          IL   EMERGENCY MNGR

            NUMEROUS TREE BRANCHES DOWN, LEANING POWER POLES, POWER
            OUT IN TOWN.

1135 AM     TSTM WND GST     1 ESE RANTOUL           40.30N 88.14W
07/21/2020  M63.00 MPH       CHAMPAIGN          IL   ASOS

1205 PM     TSTM WND GST     HENNING                 40.31N 87.70W
07/21/2020  E50.00 MPH       VERMILION          IL   TRAINED SPOTTER

            WITH HEAVY RAIN

1205 PM     TSTM WND GST     HOOPESTON               40.47N 87.67W
07/21/2020  E50.00 MPH       VERMILION          IL   TRAINED SPOTTER

            WITH HEAVY RAIN

0220 PM     FUNNEL CLOUD     NNW JACKSONVILLE        39.73N 90.23W
07/21/2020                   MORGAN             IL   EMERGENCY MNGR

0245 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
07/21/2020  M1.68 INCH       KNOX               IL   CO-OP OBSERVER

0320 PM     HAIL             PLEASANT PLAINS         39.87N 89.92W
07/21/2020  E0.50 INCH       SANGAMON           IL   TRAINED SPOTTER

0332 PM     HAIL             PLEASANT PLAINS         39.87N 89.92W
07/21/2020  E1.00 INCH       SANGAMON           IL   BROADCAST MEDIA

0400 PM     HEAVY RAIN       2 SW PEORIA             40.72N 89.64W
07/21/2020  M1.55 INCH       PEORIA             IL   MESONET

0407 PM     TSTM WND GST     AUBURN                  39.58N 89.75W
07/21/2020  E65.00 MPH       SANGAMON           IL   TRAINED SPOTTER

0408 PM     TSTM WND DMG     1 N AUBURN              39.59N 89.75W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            REPORTS OF DEBRIS AND POWER OUTAGES.

0408 PM     TORNADO          2 N AUBURN              39.61N 89.75W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            DAMAGE TO GRAIN BIN AND OUT BUILDING, 55 FT TALL-12 IN
            DIAMETER TREE DOWN ACROSS ROAD.

0418 PM     TSTM WND DMG     2 N PAWNEE              39.62N 89.58W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            POWER POLES DOWN.

0420 PM     TSTM WND DMG     PAWNEE                  39.59N 89.58W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            TREES REPORTED DOWN THROUGHOUT TOWN.

0420 PM     TSTM WND DMG     PAWNEE                  39.59N 89.58W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0425 PM     TSTM WND DMG     TOVEY                   39.59N 89.46W
07/21/2020                   CHRISTIAN          IL   EMERGENCY MNGR

            APPROX 4 INCH TREE LIMBS DOWN INTO POWER LINES IN TOVEY.
            WINDS EST TO 60 MPH BY EMERGENCY MANAGER.

0427 PM     TSTM WND DMG     KINCAID                 39.59N 89.41W
07/21/2020                   CHRISTIAN          IL   EMERGENCY MNGR

            APPROX 4 INCH TREE LIMBS DOWN INTO POWER LINES IN
            KINCAID. WINDS EST TO 60 MPH BY EMERGENCY MANAGER.

0434 PM     TSTM WND DMG     EDINBURG                39.66N 89.39W
07/21/2020                   CHRISTIAN          IL   EMERGENCY MNGR

            APPROX 4 INCH TREE LIMBS DOWN INTO POWER LINES IN
            EDINBURGH. OLD POWER POLE SNAPPED ON WEST SIDE OF TOWN.
            WINDS EST TO 60 MPH BY EMERGENCY MANAGER.

0445 PM     TSTM WND DMG     STONINGTON              39.64N 89.19W
07/21/2020                   CHRISTIAN          IL   EMERGENCY MNGR

            APPROX 4 INCH TREE LIMBS DOWN INTO POWER LINES IN
            STONINGTON. WINDS EST TO 60 MPH BY EMERGENCY MANAGER.

0500 PM     HEAVY RAIN       5 W SPRINGFIELD         39.80N 89.74W
07/21/2020  M1.35 INCH       SANGAMON           IL   MESONET

0510 PM     TSTM WND GST     LONG CREEK              39.80N 88.85W
07/21/2020  E65.00 MPH       MACON              IL   TRAINED SPOTTER

0524 PM     HEAVY RAIN       CAMARGO                 39.80N 88.17W
07/21/2020  M2.30 INCH       DOUGLAS            IL   TRAINED SPOTTER

0540 PM     HEAVY RAIN       1 NW LAWN RIDGE         40.99N 89.63W
07/21/2020  M1.23 INCH       MARSHALL           IL   TRAINED SPOTTER

            30 MINUTE DURATION

0545 PM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
07/21/2020  M1.70 INCH       MORGAN             IL   MESONET

            0.50 INCHES THIS MORNING, 1.20 INCHES THIS AFTERNOON.

0554 PM     TSTM WND DMG     HUMBOLDT                39.61N 88.32W
07/21/2020                   COLES              IL   LAW ENFORCEMENT

            REPORT OF TREE TAKING DOWN POWER LINE ON SOUTHSIDE DRIVE,
            BLOCKING ROAD.

0700 PM     HEAVY RAIN       COLES COUNTY AIRPORT    39.48N 88.28W
07/21/2020  M1.06 INCH       COLES              IL   ASOS

            6 HOUR TOTAL

0700 PM     HEAVY RAIN       2 ENE LINCOLN           40.16N 89.33W
07/21/2020  M1.01 INCH       LOGAN              IL   OFFICIAL NWS OBS

            12 HOUR TOTAL

0700 PM     HEAVY RAIN       PEORIA INTERNATIONAL AI 40.67N 89.68W
07/21/2020  M1.10 INCH       PEORIA             IL   ASOS

            12 HOUR TOTAL.

0700 PM     HEAVY RAIN       CAPITAL AIRPORT         39.84N 89.68W
07/21/2020  M2.35 INCH       SANGAMON           IL   ASOS

            12 HOUR TOTAL

0700 PM     HEAVY RAIN       DECATUR                 39.85N 88.93W
07/21/2020  M2.23 INCH       MACON              IL   ASOS

            12 HOUR TOTAL

0700 PM     HEAVY RAIN       HANNA CITY              40.69N 89.79W
07/21/2020  M3.70 INCH       PEORIA             IL   PUBLIC

            12 HOUR RAINFALL TOTAL. REPORT RECEIVED VIA TWITTER.

0730 PM     HEAVY RAIN       TUSCOLA                 39.80N 88.28W
07/21/2020  M1.84 INCH       DOUGLAS            IL   CO-OP OBSERVER

            LIGHT RAIN STILL OCCURRING.

0745 PM     HEAVY RAIN       2 ENE URBANA            40.12N 88.17W
07/21/2020  M1.05 INCH       CHAMPAIGN          IL   MESONET

            0.62 THIS MORNING WITH 0.43 THIS EVENING.

&&

SBAKER
Local storm report, Jul 21, 8:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CDT TUE JUL 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     TSTM WND DMG     DE LAND                 40.12N 88.64W
07/21/2020                   PIATT              IL   PUBLIC

            MULTIPLE TREES AND TREE BRANCHES DOWN IN TOWN. ONE TREE
            SMASHED THE PARK PAVILION.

&&

AUTEN
Local storm report, Jul 21, 8:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT TUE JUL 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     TSTM WND DMG     DE LAND                 40.12N 88.64W
07/21/2020                   PIATT              IL   PUBLIC

            MULTIPLE TREES AND TREE BRANCHES DOWN IN TOWN. ONE TREE
            SMASHED THE PARK PAVILION.

1115 AM     TSTM WND GST     SEYMOUR                 40.10N 88.42W
07/21/2020  E50.00 MPH       CHAMPAIGN          IL   TRAINED SPOTTER

1130 AM     TSTM WND DMG     SE THOMASBORO           40.24N 88.19W
07/21/2020                   CHAMPAIGN          IL   EMERGENCY MNGR

            MULTIPLE STRUCTURES DAMAGED

1130 AM     HEAVY RAIN       ASTORIA                 40.23N 90.36W
07/21/2020  M1.60 INCH       FULTON             IL   MESONET

            24 HOUR TOTAL.

1134 AM     TSTM WND DMG     THOMASBORO              40.24N 88.19W
07/21/2020                   CHAMPAIGN          IL   EMERGENCY MNGR

            NUMEROUS TREE BRANCHES DOWN, LEANING POWER POLES, POWER
            OUT IN TOWN.

1135 AM     TSTM WND GST     1 ESE RANTOUL           40.30N 88.14W
07/21/2020  M63.00 MPH       CHAMPAIGN          IL   ASOS

1205 PM     TSTM WND GST     HOOPESTON               40.47N 87.67W
07/21/2020  E50.00 MPH       VERMILION          IL   TRAINED SPOTTER

            WITH HEAVY RAIN

1205 PM     TSTM WND GST     HENNING                 40.31N 87.70W
07/21/2020  E50.00 MPH       VERMILION          IL   TRAINED SPOTTER

            WITH HEAVY RAIN

0220 PM     FUNNEL CLOUD     NNW JACKSONVILLE        39.73N 90.23W
07/21/2020                   MORGAN             IL   EMERGENCY MNGR

0245 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
07/21/2020  M1.68 INCH       KNOX               IL   CO-OP OBSERVER

0320 PM     HAIL             PLEASANT PLAINS         39.87N 89.92W
07/21/2020  E0.50 INCH       SANGAMON           IL   TRAINED SPOTTER

0332 PM     HAIL             PLEASANT PLAINS         39.87N 89.92W
07/21/2020  E1.00 INCH       SANGAMON           IL   BROADCAST MEDIA

0400 PM     HEAVY RAIN       2 SW PEORIA             40.72N 89.64W
07/21/2020  M1.55 INCH       PEORIA             IL   MESONET

0407 PM     TSTM WND GST     AUBURN                  39.58N 89.75W
07/21/2020  E65.00 MPH       SANGAMON           IL   TRAINED SPOTTER

0408 PM     TSTM WND DMG     1 N AUBURN              39.59N 89.75W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            REPORTS OF DEBRIS AND POWER OUTAGES.

0408 PM     TORNADO          2 N AUBURN              39.61N 89.75W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            DAMAGE TO GRAIN BIN AND OUT BUILDING, 55 FT TALL-12 IN
            DIAMETER TREE DOWN ACROSS ROAD.

0418 PM     TSTM WND DMG     2 N PAWNEE              39.62N 89.58W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            POWER POLES DOWN.

0420 PM     TSTM WND DMG     PAWNEE                  39.59N 89.58W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            TREES REPORTED DOWN THROUGHOUT TOWN.

0420 PM     TSTM WND DMG     PAWNEE                  39.59N 89.58W
07/21/2020                   SANGAMON           IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0425 PM     TSTM WND DMG     TOVEY                   39.59N 89.46W
07/21/2020                   CHRISTIAN          IL   EMERGENCY MNGR

            APPROX 4 INCH TREE LIMBS DOWN INTO POWER LINES IN TOVEY.
            WINDS EST TO 60 MPH BY EMERGENCY MANAGER.

0427 PM     TSTM WND DMG     KINCAID                 39.59N 89.41W
07/21/2020                   CHRISTIAN          IL   EMERGENCY MNGR

            APPROX 4 INCH TREE LIMBS DOWN INTO POWER LINES IN
            KINCAID. WINDS EST TO 60 MPH BY EMERGENCY MANAGER.

0434 PM     TSTM WND DMG     EDINBURG                39.66N 89.39W
07/21/2020                   CHRISTIAN          IL   EMERGENCY MNGR

            APPROX 4 INCH TREE LIMBS DOWN INTO POWER LINES IN
            EDINBURGH. OLD POWER POLE SNAPPED ON WEST SIDE OF TOWN.
            WINDS EST TO 60 MPH BY EMERGENCY MANAGER.

0445 PM     TSTM WND DMG     STONINGTON              39.64N 89.19W
07/21/2020                   CHRISTIAN          IL   EMERGENCY MNGR

            APPROX 4 INCH TREE LIMBS DOWN INTO POWER LINES IN
            STONINGTON. WINDS EST TO 60 MPH BY EMERGENCY MANAGER.

0500 PM     HEAVY RAIN       5 W SPRINGFIELD         39.80N 89.74W
07/21/2020  M1.35 INCH       SANGAMON           IL   MESONET

0510 PM     TSTM WND GST     LONG CREEK              39.80N 88.85W
07/21/2020  E65.00 MPH       MACON              IL   TRAINED SPOTTER

0524 PM     HEAVY RAIN       CAMARGO                 39.80N 88.17W
07/21/2020  M2.30 INCH       DOUGLAS            IL   TRAINED SPOTTER

0540 PM     HEAVY RAIN       1 NW LAWN RIDGE         40.99N 89.63W
07/21/2020  M1.23 INCH       MARSHALL           IL   TRAINED SPOTTER

            30 MINUTE DURATION

0545 PM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
07/21/2020  M1.70 INCH       MORGAN             IL   MESONET

            0.50 INCHES THIS MORNING, 1.20 INCHES THIS AFTERNOON.

0554 PM     TSTM WND DMG     HUMBOLDT                39.61N 88.32W
07/21/2020                   COLES              IL   LAW ENFORCEMENT

            REPORT OF TREE TAKING DOWN POWER LINE ON SOUTHSIDE DRIVE,
            BLOCKING ROAD.

0700 PM     HEAVY RAIN       PEORIA INTERNATIONAL AI 40.67N 89.68W
07/21/2020  M1.10 INCH       PEORIA             IL   ASOS

            12 HOUR TOTAL.

0700 PM     HEAVY RAIN       CAPITAL AIRPORT         39.84N 89.68W
07/21/2020  M2.35 INCH       SANGAMON           IL   ASOS

            12 HOUR TOTAL

0700 PM     HEAVY RAIN       DECATUR                 39.85N 88.93W
07/21/2020  M2.23 INCH       MACON              IL   ASOS

            12 HOUR TOTAL

0700 PM     HEAVY RAIN       HANNA CITY              40.69N 89.79W
07/21/2020  M3.70 INCH       PEORIA             IL   PUBLIC

            12 HOUR RAINFALL TOTAL. REPORT RECEIVED VIA TWITTER.

0700 PM     HEAVY RAIN       COLES COUNTY AIRPORT    39.48N 88.28W
07/21/2020  M1.06 INCH       COLES              IL   ASOS

            6 HOUR TOTAL

0700 PM     HEAVY RAIN       2 ENE LINCOLN           40.16N 89.33W
07/21/2020  M1.01 INCH       LOGAN              IL   OFFICIAL NWS OBS

            12 HOUR TOTAL

0730 PM     HEAVY RAIN       TUSCOLA                 39.80N 88.28W
07/21/2020  M1.84 INCH       DOUGLAS            IL   CO-OP OBSERVER

            LIGHT RAIN STILL OCCURRING.

0745 PM     HEAVY RAIN       2 ENE URBANA            40.12N 88.17W
07/21/2020  M1.05 INCH       CHAMPAIGN          IL   MESONET

            0.62 THIS MORNING WITH 0.43 THIS EVENING.

&&

AUTEN
Special weather statement, Jul 21, 8:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
849 PM CDT Tue Jul 21 2020

ILZ063-067-068-071>073-220230-
Clay-Richland-Jasper-Lawrence-Clark-Crawford-
849 PM CDT Tue Jul 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...CRAWFORD...JASPER...
SOUTHEASTERN CLARK...RICHLAND AND SOUTHEASTERN CLAY COUNTIES UNTIL
930 PM CDT...

At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near
Noble, or 8 miles west of Olney, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Vincennes, Olney, Robinson, Lawrenceville, Newton, Sumner, Oblong,
Palestine, Clay City, St. Francisville, Noble, Hutsonville, Flat
Rock, Ste. Marie, Willow Hill, Parkersburg, Claremont, Calhoun,
Wheeler and Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3860 8816 3860 8836 3913 8833 3917 8762
      3915 8765 3912 8763 3911 8765 3906 8757
      3899 8758 3896 8751 3890 8752 3889 8754
      3886 8755 3879 8750 3869 8752 3864 8762
      3859 8761 3859 8764 3857 8765 3857 8814
TIME...MOT...LOC 0149Z 264DEG 27KT 3875 8823

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:14 PM CDTSevere Thunderstorm WarningILXClark, Crawford34 min

Nearby

Special Weather Statements in Illinois, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.